Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 198, NWS Twin Cities, MN

August 10, 2010Chisago County, Minnesota; Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 10, 2010, 6:55 PM CDT for Chisago County, Minnesota; Polk County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2010, 6:55 PM CDT (23:55 UTC)
Expired
Aug 10, 2010, 8:00 PM CDT
In force
65 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
65.0 mph

Counties Chisago County, MN, Polk County, WI

The radar

The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS53 KMPX 102355
SVRMPX
MNC025-WIC095-110100-
/O.NEW.KMPX.SV.W.0198.100810T2355Z-100811T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 PM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA...
  POLK COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 800 PM CDT

* AT 654 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  WOLF CREEK TO SHAFER TO EAST FARMINGTON...AND MOVING EAST AT 25
  MPH.

LOCATIONS IN THE WARNING INCLUDE...
  BALSAM LAKE...
  AMERY...
  OSCEOLA...
  WOLF CREEK...
  TAYLORS FALLS...
  DRESSER...
  ST CROIX FALLS...
  CUSHING...
  CENTURIA...
  WANDEROOS...
  MILLTOWN...
  LUCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4543 9217 4522 9217 4523 9275 4524 9276
      4530 9275 4530 9282 4538 9282 4560 9288
      4563 9226
TIME...MOT...LOC 2355Z 269DEG 21KT 4554 9276 4537 9271
          4524 9273
WIND...HAIL 65MPH 1.00IN

$$
1 follow-up statement
803 
WWUS53 KMPX 110019
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
719 PM CDT TUE AUG 10 2010

MNC025-110028-
/O.CAN.KMPX.SV.W.0198.000000T0000Z-100811T0100Z/
CHISAGO MN-
719 PM CDT TUE AUG 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHISAGO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4524 9273 4530 9271 4535 9268 4542 9262
      4560 9269 4563 9226 4543 9217 4522 9217
      4523 9274
TIME...MOT...LOC 0018Z 269DEG 21KT 4554 9257 4537 9252
          4525 9262

$$

WIC095-110100-
/O.CON.KMPX.SV.W.0198.000000T0000Z-100811T0100Z/
POLK WI-
719 PM CDT TUE AUG 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 800 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MILLTOWN TO WANDEROOS TO 5 MILES SOUTHEAST OF
OSCEOLA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BALSAM LAKE...AMERY...MILLTOWN...WANDEROOS...LUCK...DERONDA...
  RANGE...CLEAR LAKE...JOEL AND CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP 
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 4524 9273 4530 9271 4535 9268 4542 9262
      4560 9269 4563 9226 4543 9217 4522 9217
      4523 9274
TIME...MOT...LOC 0018Z 269DEG 21KT 4554 9257 4537 9252
          4525 9262
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:08 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 10, 5:08 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
508 PM CDT TUE AUG 10 2010

.UPDATED FOR THE 00Z AVIATION DISCUSSION BELOW...

.DISCUSSION...

SEVERAL FACTORS WILL LEAD TO VERY LOW CONFIDENCE IN THE SHORT TERM
AS MOISTURE CONVERGENCE/THETA-E ADVECTION AND CURRENT CONVECTION
ACROSS WESTERN MN WILL LEAD TO A DISRUPTION OF POPS/QPF OVERNIGHT.

CURRENT REGIONAL RADAR AND WV IMAGERY DOES SHOW THE APPARENT
UPPER LOW BEGINNING TO DEVELOP NEAR THE SD/ND/MN BORDER EARLY THIS
AFTN. THEREFORE...BEST OVERALL LIFT/MOISTURE ADVECTION WILL BE
ACROSS WC MN...AND INTO N MN FOR THE NEXT SEVERAL HRS...WITH
FLOODING BECOMING A MAJOR PROBLEM. CONVECTIVE LINE OF STORMS
ACROSS SW/WC MN CONTINUES TO BUILD TO THE N/NE...WHICH WILL LEAD
TO LIKELY POPS ACROSS SOUTHERN/EC/C MN...AS WELL AS WC WISCONSIN
LATER THIS AFTN/EVENING HRS. HOWEVER...MAIN SFC FRONT OR
CONVERGENCE LINE...WITH AMPLE MOISTURE IN THE BOUNDARY LAYER...MAY
ALLOW FOR MORE DEVELOPMENT ACROSS EASTERN SD/WESTERN MN LATER
THIS EVENING. HOWEVER...THIS IS WHERE CONFIDENCE REMAINS LOW AS
THE MAIN LIFT WILL BE ACROSS NORTHERN MN. THEREFORE...LATE
AFTN/EVENING FORECAST IS BASED ON CURRENT RADAR TRENDS IN THE NEXT
2-3 HRS...WITH ONLY CHC POPS OVERNIGHT IN FAR EASTERN MN/WESTERN
WISCONSIN...WITH NIL OR 10-15% IN THE FAR WEST. LATER SHIFTS WILL
NEED TO UPDATE IF CONVECTION DECIDES TO DEVELOP IN EASTERN SD THIS
EVENING.

AFTER TONIGHT...MAIN UPPER LOW WILL BE ACROSS NORTHERN MN/SOUTHERN
CANADIAN...WITH ONLY A WEAK CONVERGENCE LINE MOVING ACROSS THE
FA. ALTHOUGH THERE REMAINS SOME THREAT OF REDEVELOPMENT WEDNESDAY
AFTN...ESPECIALLY IN WESTERN WISCONSIN...AND CENTRAL MN...NOT TO
CONFIDENT TO CHG CURRENT FORECAST TRENDS. AFTER WEDNESDAY...MODELS
ARE SPEEDING UP THE NEXT SHORT WAVE AND ASSOCIATED LIFT/MOISTURE
TO AFFECT THE WESTERN FA BY LATE WEDNESDAY NIGHT/THURSDAY MORNING.
ALTHOUGH IT WILL RAIN BY LATE IN THE WEEK...TIMING OF THE ONSET OF
CONVECTION REMAINS A PROBLEM. HAVE UPDATED FOR A FASTER SCENARIO
FOR SHRA/TSRA IN THE W/SW FA...WITH A CONTINUE CHC THRU LATE
FRIDAY. THIS SHORT WAVE BY THE END OF THE WEEK IS FAIRLY
STRONG...WITH A STRONG PVA ANOMALY MOVING ACROSS THE DAKOTAS BY
LATE FRIDAY AFTN/EVENING. SVR WX IS A GOOD
POSSIBILITY...ESPECIALLY IF INSTABILITY AND UPPER DYNAMICS COME
TOGETHER DURING PRIME HEATING. SEE LATEST SPC PAGE FOR THE LATEST
INFORMATION.

AFT SATURDAY...AND INTO TUESDAY...A BROAD AREA OF LOW
PRESSURE/UPPER TROUGH/ THAT WILL BE CENTERED ACROSS HUDSON BAY BY
EARLY NEXT WEEK...WILL LEAD TO NW FLOW IN OUR REGION...AND A MUCH
COOLER/STABLE CANADIAN AIR MASS. ..JLT..

&&

.AVIATION... /00Z TAF ISSUANCE/

A BAND OF STRONGER THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH PARTS
OF EAST CENTRAL...SOUTH CENTRAL MN INTO WEST CENTRAL WISCONSIN
TONIGHT WITH SCATTERED SHRAS AND ISOLATED THUNDERSTORMS AFTER THE
INITIAL WAVE GOES THROUGH. SFC BOUNDARY AND COOL FRONT SLOWLY MOVING
INTO CENTRAL MN OVERNIGHT. MARGINAL WEATHER CONDS IN THE VICINITY OF
THE THUNDERSTORMS...MORE WIDESPREAD IFR/MARGINAL FLYING CONDITIONS
IN STRATUS/FOG LATER TONIGHT AND EARLY WEDNESDAY MORNING. CONDS
IMPROVING TO VFR BY AFTERNOON MOST LOCATIONS.  SFC WNDS SOUTHEAST 5
TO 10 KNOTS...THEN BECOMING WEST AFTER THE SFC FRONTAL BOUNDARY
PASSES.

.KMSP...SEE DISCUSSION ABOVE FOR THE REASON BEHIND THE FORECAST.
CEILINGS AND VISBILITIES LOWERING TO MARGINAL TO IFR FLYING
CONDITIONS IN STRATUS AND FOG AFTER SHRA/ISOLD TRSA DIMINISH OVER
THE AREA LATER THIS EVENING. WINDS SOUTHEAST 5 TO 10
KNOTS...BECOMING WEST AROUND 10 KNOTS WEDNESDAY AFTERNOON.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JLT/JM
Hazardous weather outlook, Aug 10, 12:00 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 PM CDT TUE AUG 10 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1200 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE WEATHER THREATS. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE...
ACROSS WEST CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA INTO
EARLY THIS EVENING. TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THE
STORMS THIS AFTERNOON AND TONIGHT WITH RAINFALL RATES UP TO 2
INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE EAST OF I-35 ON WEDNESDAY. SEVERE
WEATHER IS NOT EXPECTED... BUT HEAVY RAIN WILL REMAIN A POTENTIAL
THREAT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY NIGHT INTO SATURDAY... THEN AGAIN ON MONDAY. THERE IS A
SLIGHT RISK THAT THE STORMS THURSDAY NIGHT AND FRIDAY COULD BE
SEVERE... ALTHOUGH IT IS TOO SOON TO PINPOINT THE LOCATIONS AND
SPECIFIC TIME FRAME WHEN SEVERE WEATHER IS MOST LIKELY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 10, 4:41 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     1 S HAMBURG             44.72N 93.96W
08/10/2010                   SIBLEY             MN   LAW ENFORCEMENT

            12 TO 18 INCH DIAMETER TREES DOWN AND POWER LINES DOWN.

&&

DEVINNY
Special weather statement, Aug 10, 4:58 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 PM CDT TUE AUG 10 2010

MNZ052-053-061-102230-
ANOKA-CHISAGO-ISANTI-
458 PM CDT TUE AUG 10 2010

AT 455 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF CEDAR. THIS STORM WAS MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BETHEL.
  EAST BETHEL.
  ATHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4556 9300 4534 9302 4531 9331 4544 9342
TIME...MOT...LOC 2158Z 235DEG 24KT 4537 9328
Special weather statement, Aug 10, 5:34 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT TUE AUG 10 2010

MNZ091-092-102315-
FARIBAULT-MARTIN-
534 PM CDT TUE AUG 10 2010

AT 531 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF FAIRMONT...OR 9 MILES EAST OF CEYLON.
THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAST CHAIN.
  FAIRMONT.
  GRANADA.
  GUCKEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4350 9461 4385 9436 4375 9406 4349 9431
      4349 9459
TIME...MOT...LOC 2234Z 211DEG 16KT 4353 9444
Local storm report, Aug 10, 5:44 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     5 W ISANTI              45.49N 93.36W
08/10/2010                   ISANTI             MN   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

DEVINNY
Local storm report, Aug 10, 5:47 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
547 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             4 NW LASTRUP            46.08N 94.12W
08/07/2010  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0803 PM     TORNADO          3 W EVANSVILLE          46.01N 95.75W
08/07/2010                   DOUGLAS            MN   NWS STORM SURVEY

            AN NWS STORM DAMAGE SURVEY FROM THE OFFICE IN GRAND FORKS
            DETERMINED THAT AN EF-1 TORNADO TOUCHED DOWN IN GRANT
            COUNTY AND PRODUCED INTERMITTENT DAMAGE EASTWARD INTO
            DOUGLAS COUNTY. DAMAGE IN DOUGLAS COUNTY WAS TREE DAMAGE.
            TOTAL PATH LENGTH WAS ABOUT 19 MILES...APPROXIMATELY
            THREE AND A HALF MILES IN DOUGLAS COUNTY. TIME AND
            LOCATION ARE ESTIMATES OF WHEN THE TORNADO CROSSED INTO
            DOUGLAS COUNTY.

0805 PM     TORNADO          3 W EVANSVILLE          46.01N 95.75W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

0812 PM     TSTM WND DMG     EVANSVILLE              46.01N 95.68W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

            MOST OF THE CITY LOST POWER.

0812 PM     FUNNEL CLOUD     5 SW BERTHA             46.21N 95.14W
08/07/2010                   TODD               MN   EMERGENCY MNGR

            NEAR COUNTY RD 22 AND COUNTY RD 1

0817 PM     TSTM WND DMG     3 N BRANDON             46.01N 95.60W
08/07/2010                   DOUGLAS            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0818 PM     TORNADO          4 S EVANSVILLE          45.95N 95.68W
08/07/2010                   DOUGLAS            MN   PUBLIC

            A BRIEF TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC
            SOUTH OF EVANSVILLE, NEAR INTERSTATE 94.

0820 PM     FUNNEL CLOUD     1 ENE BERTHA            46.27N 95.04W
08/07/2010                   TODD               MN   TRAINED SPOTTER

0820 PM     HAIL             1 E BRANDON             45.97N 95.58W
08/07/2010  M1.00 INCH       DOUGLAS            MN   FIRE DEPT/RESCUE

0823 PM     FUNNEL CLOUD     5 NW ALEXANDRIA         45.93N 95.45W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

            OCCURRED 8 MILES SOUTHWEST OF LAKE MILTONA.

0823 PM     FUNNEL CLOUD     13 N ALEXANDRIA         46.06N 95.38W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

            FUNNEL CLOUD SIGHTED OVER NORTH END OF LAKE MILTONA.

0826 PM     FUNNEL CLOUD     7 W ALEXANDRIA          45.87N 95.52W
08/07/2010                   DOUGLAS            MN   FIRE DEPT/RESCUE

0827 PM     FUNNEL CLOUD     7 NW ALEXANDRIA         45.95N 95.48W
08/07/2010                   DOUGLAS            MN   LAW ENFORCEMENT

0837 PM     FUNNEL CLOUD     ALEXANDRIA              45.87N 95.38W
08/07/2010                   DOUGLAS            MN   LAW ENFORCEMENT

            OCCURRED IN NORTHERN PORTION OF CITY.

0841 PM     HAIL             GARFIELD                45.94N 95.49W
08/07/2010  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

0846 PM     TSTM WND GST     CARLOS                  45.97N 95.29W
08/07/2010  E70.00 MPH       DOUGLAS            MN   LAW ENFORCEMENT

0900 PM     HAIL             CARLOS                  45.97N 95.29W
08/07/2010  M0.75 INCH       DOUGLAS            MN   CO-OP OBSERVER

            ESTIMATED WIND 45 MPH AND 1.18 PCPN FROM STORM.

0903 PM     HAIL             4 NW LASTRUP            46.08N 94.12W
08/07/2010  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0922 PM     HAIL             4 NNW PLEASANT LAKE     45.55N 94.32W
08/07/2010  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

1005 PM     TSTM WND GST     LASTRUP                 46.04N 94.06W
08/07/2010  M59.00 MPH       MORRISON           MN   MESONET

            OCCURRED AT MILE POST 140.

1023 PM     TSTM WND DMG     ST JOSEPH               45.57N 94.32W
08/07/2010                   STEARNS            MN   TRAINED SPOTTER

            15 INCH DIAMETER HEALTHY TREE PULLED OUT BY ROOTS. ALSO
            NOTED 3/4 INCH HAIL AS WELL.

1030 PM     TSTM WND DMG     MILACA                  45.76N 93.65W
08/07/2010                   MILLE LACS         MN   TRAINED SPOTTER

            PATIO AWNING BLOWN AWAY. PORT-A-POTTIES BLOWN OVER. TWO
            TO THREE INCH DIAMETER TREE LIMB TWENTY INCHES LONG
            SEVERED. PART OF NORTHERN PORTION OF CITY LOST POWER.

1140 PM     TORNADO          6 E LUCK                45.58N 92.34W
08/07/2010                   POLK               WI   NWS STORM SURVEY

            EXTENSIVE TREE DAMAGE THROUGH TORNADO PATH INCLUDING
            HUNDREDS OF TREES SNAPPED AND UPROOTED. STRONGEST DAMAGE
            INCLUDED A THREE FEET DIAMETER PINE TREE SNAPPED AND
            MULTIPLE TWO FEET DIAMETER TREES SNAPPED AND UPROOTED. IN
            ADDITION...STRUCTURAL DAMAGE INCLUDED SHINGLES BLOWN OFF
            A ROOF...WINDOWS IN HOUSES AND CARS BLOWN OUT...AND A
            WOODEN TRAILER FRAME LODGED IN A TREE.

1140 PM     HAIL             ELK RIVER               45.33N 93.57W
08/07/2010  M0.88 INCH       SHERBURNE          MN   TRAINED SPOTTER

1157 PM     TSTM WND DMG     1 NNW CUMBERLAND        45.55N 92.03W
08/07/2010                   BARRON             WI   NWS STORM SURVEY

            DOWNBURST CAUSED EXTENSIVE TREE DAMAGE ONE MILE NORTH
            NORTHWEST OF CUMBERLAND INCLUDED SEVERAL LARGE TREES
            UPROOTED. ROOF COMPLETELY RIPPED OFF LARGE OUT BUILDING

            APPROXIMATELY TWO AND ONE HALF MILES NORTH OF CUMBERLAND.

1157 PM     TORNADO          5 NE CUMBERLAND         45.59N 91.95W
08/07/2010                   BARRON             WI   NWS STORM SURVEY

            MOST SERIOUS STRUCTURAL DAMAGE INCLUDED A BARN AND GARAGE
            DEMOLISHED. EXTENSIVE TREE DAMAGE THROUGH TORNADO PATH
            INCLUDING HUNDREDS OF TREES SNAPPED AND UPROOTED.
            STRONGEST TREE DAMAGE INCLUDED A FOUR FEET DIAMETER TREE
            SNAPPED AND MULTIPLE ONE TO TWO FEET DIAMETER TREES
            SNAPPED AND UPROOTED.

&&

DEVINNY
Special weather statement, Aug 10, 6:39 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT TUE AUG 10 2010

MNZ053-063-WIZ014-110030-
CHISAGO-POLK-WASHINGTON-
639 PM CDT TUE AUG 10 2010

AT 636 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR CHISAGO CITY. THIS STORM WAS MOVING EAST AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDSTROM.
  CENTER CITY.
  OTISVILLE.
  SHAFER.
  OSCEOLA.
  TAYLORS FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4549 9243 4522 9240 4520 9296 4541 9287
TIME...MOT...LOC 2339Z 265DEG 14KT 4534 9285

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:33 AM CDTAreal Flood AdvisoryMPXFaribault, Freeborn, Martin3 hr
Aug 10, 9:38 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more3 hr
Aug 10, 1:16 PM CDTSpecial Weather StatementMPXBrown, Redwood44 min
Aug 10, 2:03 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Redwood, Renville42 min
Aug 10, 2:10 PM CDTSevere Thunderstorm WarningMPXMartin65 min
Aug 10, 3:06 PM CDTSpecial Weather StatementMPXFaribault54 min
Aug 10, 3:57 PM CDTSpecial Weather StatementMPXSherburne, Wright48 min
Aug 10, 4:13 PM CDTAreal Flood AdvisoryMPXAnoka, Benton, Carver, Chisago, Dakota, Hennepin and 9 more3 hr
Aug 10, 4:15 PM CDTSpecial Weather StatementMPXCarver45 min
Aug 10, 4:50 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs55 min
Aug 10, 4:58 PM CDTSpecial Weather StatementMPXIsanti32 min
Aug 10, 5:34 PM CDTSpecial Weather StatementMPXMartin41 min
Aug 10, 6:03 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti42 min
Aug 10, 6:39 PM CDTSpecial Weather StatementMPXPolk51 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.